Missouri, 2007

Heat in Missouri, May 12 to 13, 2007

May 12 to 13, 2007 · NWS LSX · 2 events in 1 county or zone

Even though high temperatures were only around 80 degrees both days, four cases of heat exhaustion were reported by the St. Louis Health Department.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

Even though high temperatures were only around 80 degrees both days, four cases of heat exhaustion were reported by the St. Louis Health Department. Three of the people were female, ranging in age from the teens to lower 30's. The other person was a male in his early 30's.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 12, 5:15 AM CST, 5 hours 45 minutes earlier.

Area forecast discussion, May 12, 5:15 AM CST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
615 AM CDT SAT MAY 12 2007

.DISCUSSION...
MAIN QUESTION THIS MORNING IS HOW MUCH FOG WILL BE AROUND EARLY THIS
MORNING BEFORE A COLD FRONT MOVES ACROSS THE CWA.  SFC ANALYSIS AT
07Z PLACED THE FRONT CLOSE TO A KLWV-KSTL-KCDJ LINE.  AREAS OF FOG
DEVELOPED LATE LAST EVENING AND EARLY THIS MORNING...SOME OF IT
DENSE...OVER THE SRN AND ERN PARTS OF THE CWA. DEWPOINTS ARE
FALLING OFF PRETTY QUICK BEHIND THE FRONT CURRENTLY OVER CENTRAL
ILLINOIS. BASED ON CURRENT TIMING...THINK THAT VISIBILITIES WILL
IMPROVE OVER S CNTRL AND SWRN IL BEFORE 12Z...SO WILL LIMIT
MENTIONING EARLY MORNING FOG TO THE SRN PART OF THE CWA.

MODELS ARE IN PRETTY DECENT AGREEMENT WITH THE MASS AND QPF FIELDS
THAT WILL AFFECT THE CWA INTO TUESDAY. SHOULD BE A DRY AND MAINLY
SUNNY WEEKEND WITH JUST ABOVE NORMAL TEMPERATURES. WINDS WILL TURN
N-NELY BEHIND THE FRONT TODAY AND THEN VEER EASTERLY BY TOMORROW
AS SURFACE RIDGE MOVES ACROSS AREA. LARGE SCALE SUBSIDENCE UNDER
UPPER RIDGE OVER REGION WILL PREVENT PRECIPTATION UNTIL TUESDAY
WHEN A TROUGH AND ACCOMPANYING COLD FRONT MOVES ACROSS THE AREA.

LOWERED TEMPERATURES AND DEWPOINTS A BIT THIS WEEKEND GIVEN THE
COOLER AND DRIER AIR MOVING IN BEHIND TODAYS FRONT.  HIGHS BEHIND
THE FRONT ON FRIDAY OVER SRN WI/NRN IL WERE SLIGHTLY CLOSER TO THE
WARM GFS MOS TEMPERATURES FOR HIGHS.  LOWS ARE ONLY A DEGREE OR TWO
DIFFERENT BETWEEN THE GFS/NAM.

BRITT

&&

.AVIATION...
FOR THE 12Z TAFS...VFR CONDITIONS TO CONTINUE THROUGH VALID
FORECAST PERIOD. COLD FRONT HAS MOVED THROUGH ALL TAF SITES
WITH NORTHEAST WINDS BRINGING DRIER AIRMASS INTO THE REGION.
ANY GROUND FOG THAT DEVELOPED EARLY THIS MORNING WILL DISSIPATE
QUICKLY DUE TO MIXING AND LOWER DEWPOINTS. OTHER THAN SOME CIRRUS
MAINLY AFFECTING QUINCY TODAY...SKC WILL BE THE RULE AS MODEL
SOUNDINGS SUGGEST LITTLE IF ANY CU DEVELOPMENT.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 12, 8:08 AM CST, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
908 AM CDT SAT MAY 12 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
908 AM CDT SAT MAY 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY AND TUESDAY NIGHT.

THE MISSOURI RIVER IS ABOVE FLOOD STAGE FROM JEFFERSON CITY TO ST.
CHARLES. MINOR TO MODERATE FLOODING IS FORECAST ALONG ALL POINTS
OF THE RIVER INTO EARLY NEXT WEEK. MODERATE FLOODING IS ALSO
FORECAST FOR THE MISSISSIPPI RIVER AT CHESTER. PLEASE REFER TO
FLOOD SPECIFIC PRODUCTS FOR FURTHER INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

TES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heat. Local standard time, as filed.

Heat, St. Louis (C)

When
May 12, 11:00 AM CST to 7:00 PM CST
Where
St. Louis (C) forecast zone
Injuries
2 direct, 0 indirect
Reported by
County Official
Coordinates
38.627, -90.198 (the zone’s center; the record gives no point)

The St. Louis Health department reported that 2 people were treated for heat exhaustion Two females ranging in age from the teens to middle 20's suffered heat exhaustion on the 12th. This was very unusual considering the age of the victims and that the high temperature that day was 82 degrees.

Heat, St. Louis (C)

When
May 13, 11:00 AM CST to 7:00 PM CST
Where
St. Louis (C) forecast zone
Reported by
Emergency Manager
Coordinates
38.627, -90.198 (the zone’s center; the record gives no point)

The St. Louis Health Department reported two people were treated for heat exhaustion. One was male and the other female, both in their early 30's. This was very unusual considering the age of the victims and the fact that the high temperature that day was 78 degrees.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35927, 35935.